Women living on blood thinners are no strangers to bruising. A tight shoe, a light bump against a chair or an over zealous thigh slap while laughing can cause a nasty-looking mark that can be embarrassing – to a woman and her family.
"I was constantly bruised, on my arms, legs, torso and face, even dark purple dark circles around my eyes and splotching on the skin of my face. I really looked bad. It was to the point where my husband did not want to take me any place because he was compelled to say, "I do not beat her, it's the Coumadin®! It is really bad when your family feels they have to apologize for the way you look, "said Mellanie True Hills, founder of the American Foundation for Women's Health.
Kay Marie Kortas a kindergarten teacher who survived a heart attack at age 34 added, "You think twice about wearing shorts or skirts or sleeveless tops, because you do not want to go around feeling like someone has been beating you up or give off that impression by any means. It is a challenge on a daily basis. "
Simply running into something lightly can result in a huge bruise, so women on blood thinners have to be careful to avoid injury if they can. But, as Mellanie points out, bruising can sometimes be a clue of something else. "If your blood is too thin it can actually just leak out of your blood vessels. If you start seeing bruises coming up on your skin and you know you did not bump into something, that is probably a clue that your blood is way to thin and you need to get it back under control quickly. "
Tips to minimize the appearance of bruises:
Ice it quickly:
Reduce the size and color of bruises by icing the area immediately. Keep the ice on the area for twenty minutes.
Cover it up:
Dermablend is a great product developed to cover birth marks. Use it on our face, arms and legs. The setting powder keeps it from rubbing or sweating off and it works great under pantyhose. It at the find Http://www.dermablend.com
Keep it under control:
If you take Coumadin® or warfarin, be vigilant in keeping your monitoring appointments. Get your thinness level checked if you experience unusual or unexplained bruising.
Bruising can be a challenge for women on blood thinners, but taking steps to minimize their appearance can help reduce the embarrassment.